Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 4, 2015, 2:29 PM EDT for Cayuga County, New York. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 4, 2015, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Buffalo, NY
County Cayuga County, NY
The radar
The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:40 PM EDT | TSTM WND DMG | Port Byron, NY | LARGE LIMB DOWN ON MCCLELLAN STREET. |
| Aug 4, 2:40 PM EDT | TSTM WND DMG | Port Byron, NY | TREE DOWN ON SHOTWELL STREET. |
| Aug 4, 2:40 PM EDT | HAIL 0.75 | Port Byron, NY | |
| Aug 4, 2:40 PM EDT | HAIL 1 | Port Byron, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
291
WWUS81 KBUF 041829
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
229 PM EDT TUE AUG 4 2015
NYZ004-005-041915-
NORTHERN CAYUGA-WAYNE-
229 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CAYUGA AND SOUTHEASTERN WAYNE
COUNTIES...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE AND MOVING EAST
AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLYDE...WEEDSPORT...CATO...CONQUEST...SAVANNAH...PORT BYRON...
MERIDIAN AND SOUTH BUTLER.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 40.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4311 7649 4310 7650 4303 7649 4303 7671
4302 7687 4315 7687 4319 7647 4315 7647
4314 7649 4313 7648 4311 7647
TIME...MOT...LOC 1828Z 266DEG 10KT 4309 7679
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:51 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 4, 1:51 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
151 PM EDT TUE AUG 4 2015
.SYNOPSIS...
SOMEWHAT UNSETTLED WEATHER WILL BE FOUND ACROSS THE REGION
THROUGH THIS EVENING...IN ADVANCE OF A SECONDARY COLD FRONT THAT
WILL CROSS THE REGION TONIGHT. FOLLOWING THE PASSAGE OF THIS
SECOND COLD FRONT... SOME SCATTERED SHOWERS WILL LINGER ACROSS THE
NORTH COUNTRY THROUGH WEDNESDAY...OTHERWISE IT WILL TURN DRIER AND
COOLER FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
PREDOMINATE CYCLONIC FLOW ALOFT WITH MULTIPLE EMBEDDED SHORTWAVES
WILL CONTINUE TO PROMOTE SCATTERED... AND AT TIMES NUMEROUS...
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. DIURNAL HEATING OF OUR COOLER AIRMASS ALOFT IN CONJUNCTION
WITH THE APPROACHING FRONT/ATTENDANT SHORTWAVE WILL LEAD TO THE
DEVELOPMENT OF A ROUND OF SCATTERED TO NUMEROUS SHOWERS AND POSSIBLE
THUNDERSTORMS THIS AFTERNOON AND EVENING.
INITIALLY...THIS ACTIVITY IS FIRING ALONG A LAKE BREEZE CONVERGENCE
ZONE NORTH OF BUFFALO...BEFORE TURNING A BIT MORE WIDESPREAD LATER
ON THIS AFTERNOON AND THIS EVENING AS THE FRONT/ SHORTWAVE EASES
INTO OUR REGION... AND AS THE STABILIZING EFFECTS OF THE LAKES WANE
WITH DIMINISHING HEATING. WHILE A SHOWER OR STORM WILL BE POSSIBLE
JUST ABOUT ANYWHERE THIS AFTERNOON AND EVENING... THE GREATEST
POTENTIAL FOR THESE WILL BE LOCATED FROM THE NIAGARA FRONTIER
EASTWARD ACROSS THE NORTHERN FINGER LAKES TO THE NORTH COUNTRY...AS
THESE AREAS WILL MORE DIRECTLY IMPACTED BY THE AFOREMENTIONED
SHORTWAVE. SOUTH OF THIS...PRECIP CHANCES WILL GENERALLY EXHIBIT A
GRADUAL DECREASE WITH INCREASING SOUTHWARD EXTENT.
WITH RESPECT TO TEMPERATURES...850 MB TEMPS WILL GENERALLY RANGE
FROM +9C NEAR THE SAINT LAWRENCE VALLEY TO +12/+13C NEAR THE
PENNSYLVANIA BORDER THIS AFTERNOON. IN CONJUNCTION WITH GOOD
DIURNAL HEATING/MIXING... THIS SHOULD TRANSLATE INTO DAYTIME HIGHS
REACHING THE MID TO UPPER 70S IN MOST LOCATIONS TODAY...THOUGH IT
WILL BE A LITTLE COOLER ACROSS THE HIGHER TERRAIN AND IMMEDIATELY
DOWNWIND OF THE LAKES.
TONIGHT...THE SECONDARY COLD FRONT WILL TRAVERSE OUR REGION IN
CONJUNCTION WITH THE MAIN UPPER LEVEL TROUGH AXIS. IN GENERAL...
ONGOING SCATTERED TO NUMEROUS SHOWERS AND STORMS OUT IN ADVANCE
OF THE FRONT AT THE START OF THE EVENING WILL TEND TO DIMINISH
OVER TIME WITH BOTH THE LOSS OF DAYTIME HEATING AND THE
INTRODUCTION OF DRIER AIR/SUBSIDENCE BEHIND THE BOUNDARY. THE ONE
EXCEPTION TO THIS WILL BE EAST OF LAKE ONTARIO... WHERE A WESTERLY
FLOW OF PROGRESSIVELY COOLER AIR CROSSING THE WARMER LAKE WATERS
WILL CONTINUE TO GENERATE SCATTERED TO NUMEROUS SHOWERS RIGHT
THROUGH THE NIGHT VIA A COMBINATION OF OROGRAPHIC AND LAKE EFFECT
PROCESSES...AS 850 MB TEMPS ACROSS THE LAKE WILL FALL TO BETWEEN
+7C AND +8C. AS FOR TEMPERATURES...EXPECT COMFORTABLE CONDITIONS
FOR SLEEPING WITH OVERNIGHT LOWS RANGING FROM THE LOWER TO MID 50S
ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER/NORTH COUNTRY TO
RIGHT AROUND 60 ALONG THE IMMEDIATE LAKESHORES. ACROSS THE
SOUTHERN TIER... THE NOCTURNAL COOLING MAY ALSO BE ENOUGH TO ALLOW
SOME PATCHY VALLEY FOG TO REDEVELOP LATER ON TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
A DEEP CYCLONIC FLOW OVER THE GREAT LAKES AT THE START OF THIS
PERIOD WILL SET THE STAGE FOR BELOW NORMAL TEMPERATURES INTO THE
UPCOMING WEEKEND...BUT WITH UPSTREAM H85 TEMPS GENERALLY ABV +5C
AND STRONG AUGUST INSOLATION TO MODIFY THE AIRMASS...THE STRETCH
OF COOL WEATHER WILL NOT BE ANYTHING TO GET EXCITED ABOUT. IN
FACT...OUR MERCURY WILL START TO CLIMB BACK TOWARDS NORMAL THIS
COMING WEEKEND. MORE ON THAT IN THE LONG TERM SECTION.
THE COMFORTABLY COOL AIR WILL BE ACCOMPANIED BY MAINLY RAIN FREE
CONDITIONS...WHICH IS NOT PARTICULARLY GOOD NEWS FOR REGIONAL
AGRICULTURALISTS THAT HAVE BEEN WITNESSING SIGNIFICANT DRYING
SINCE THE FOURTH OF JULY. THE ONLY AREA THAT IS EXPECTING RAINFALL
DURING THIS PERIOD WILL BE EAST OF LAKE ONTARIO...WHERE A
COMBINATION OF A LITTLE EARLY SEASON LAKE EFFECT AND A STRONG
SHORTWAVE COULD PRODUCE SOME WELCOMED SHOWERS. THIS IS WHERE WE
WILL START WITH THE DETAILS.
A PLETHORA OF SHORTWAVES CAN BE SEEN IN THIS MORNINGS WV IMAGERY
SPINNING AROUND THE AXIS OF AN ANOMALOUSLY DEEP CLOSED LOW OVER
EASTERN CANADA. ONE OF THESE BUNDLES OF ENERGY...CURRENTLY OVER
THE WESTERN SHORES OF JAMES BAY...WILL MAKE ITS WAY SOUTHWARDS TO
THE UPPER GREAT LAKES TONIGHT BEFORE CROSSING OUR FORECAST AREA ON
WEDNESDAY. A SOMEWHAT MOISTURE STARVED AIRMASS OVER THE LOWER
GREAT LAKES SHOULD KEEP THIS FEATURE FROM GENERATING ANY PCPN OVER
THE WRN COUNTIES...BUT IT SHOULD ENHANCE A BLOSSOMING CU FIELD
('SELF DESTRUCT SUN') THAT WILL TAKE ADVANTAGE OF 10 DEG C/KM LOW
LEVEL LAPSE RATES. THE SAME WILL NOT BE TRUE EAST OF LAKE ONTARIO
THOUGH WHERE A DEEP CYCLONIC FLOW OF 8C H85 AIR SHOULD BE ABLE TO
ESTABLISH SOME LAKE EFFECT RAIN SHOWERS. DIURNAL MIXING WOULD
NORMALLY BREAK UP THE LAKE EFFECT DURING THE COURSE OF THE
DAY...BUT THE PASSAGE OF THE SHORTWAVE SHOULD ENCOURAGE THE SHOWER
ACTIVITY TO PERSIST WELL INTO THE AFTERNOON. AN UNSTABLE UPSLOPE
FLOW WILL HELP AS WELL. TEMPERATURES ON WEDNESDAY WILL BE SOME 5
TO 10 DEG F BELOW NORMAL VALUES...WITH MAX TEMPS GENERALLY
EXPECTED TO BE WITHIN A FEW DEGREES OF 70.
WHILE THERE MAY BE A COUPLE LEFTOVER LIGHT SHOWERS OVER THE
EASTERN LAKE ONTARIO WEDNESDAY EVENING...THE NIGHT SHOULD FEATURE
VERY COOL UNEVENTFUL WEATHER. COLLAPSING CU WITH THE LOSS OF
DIURNAL HEATING WILL LEAD TO MAINLY CLEAR STARLIT SKIES OVER THE
WESTERN COUNTIES AS RIDING AT ALL LEVELS WILL GRADUALLY BUILD TO
THE EAST ACROSS THE LOWER GREAT LAKES. TEMPERATURES WILL SETTLE
INTO THE LOW TO MID 50S FOR ALL BUT THE IMMEDIATE LAKE
SHORES....WITH FAIRLY WIDESPREAD 40S EXPECTED ACROSS THE SOUTHERN
TIER AND POSSIBLY IN THE FOOTHILLS OF THE ADIRONDACKS.
ON THURSDAY...AS DEAMPLIFICATION TAKES PLACE IN THE CHILLY MID
LEVEL FLOW...AN AXIS OF HIGH PRESSURE STRETCHING FROM HUDSON BAY
TO THE MID ATLANTIC STATES WILL CROSS OUR REGION. THIS WILL
SUPPORT A DRY PLEASANT DAY ACROSS OUR FORECAST AREA WITH H85 TEMPS
IN THE VCNTY OF 10C ALLOWING MAX TEMPS TO RECOVER SOMEWHAT INTO
THE MID 70S FOR MOST AREAS. FAIR WEATHER WILL PERSIST THROUGH
THURSDAY NIGHT AS THE SFC BASED RIDGING PUSHES TO OUR EAST...BUT
IT SHOULD NOT BE AS COOL AS SUBTLE WARM ADVECTION AHEAD OF AN
APPROACHING SHORTWAVE SHOULD KEEPS THE MERCURY A FEW DEGREES
HIGHER THAN THE PREVIOUS NIGHT.
A PAIR OF SHORTWAVES WITHIN A SOMEWHAT COMPLEX SPLIT UPPER LEVEL
FLOW WILL HAVE TO BE WATCHED ON FRIDAY. ONE SHORTWAVE IS FORECAST
TO CROSS THE MID ATLANTIC REGION AND JUST GRAZE OUR SOUTHERN TIER
IN THE PROCESS...WHILE A SECOND MID LEVEL DISTURBANCE IS EXPECTED
TO WEAKEN OVER THE UPPER GREAT LAKES. THIS SCENARIO WOULD PROBABLY
LEAD TO A FAIR AMOUNT OF CLOUDS OVER OUR SOUTHERN COUNTIES...BUT
DRY WEATHER WOULD STILL PREVAIL.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A LOW AMPLITUDE FLOW WILL BE IN PLACE ALONG THE CANADIAN BORDER
DURING THIS PERIOD...WITH THE PREDOMINANT FEATURES BEING A STRONG
SUB-TROPICAL RIDGE CENTERED OVER TEXAS AND A BROAD TROUGH OVER
EASTERN CANADA. THIS PATTERN WILL RESULT IN NEAR NORMAL
TEMPERATURES OVER OUR FORECAST AREA...WHILE LITTLE IN THE WAY OF
RAINFALL IS EXPECTED.
ON SATURDAY...OUR REGION WILL BE SANDWICHED BETWEEN A STACKED...
ANOMALOUSLY DEEP STORM SYSTEM ALONG THE NEW JERSEY COAST AND A
FRESH SHORTWAVE OVER THE CANADIAN PRAIRIES. BETWEEN THE TWO WILL
BE A WEDGE OF HIGH PRESSURE THAT SHOULD KEEP OUR REGION
RAINFREE...WHILE TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE LOW
TO MID 70S.
THE CANADIAN SHORTWAVE WILL TRACK EAST ACROSS THE UPPER GREAT
LAKES SATURDAY NIGHT WHILE THE MATURE COASTAL STORM WILL MAKE ITS
WAY NORTH ACROSS NEW ENGLAND. THE TWO SYSTEMS WILL PHASE OVER
QUEBEC SUNDAY AND SUNDAY NIGHT. THIS WILL ALLOW TROUGHINESS TO
DEVELOP OVER THE LOWER GREAT LAKES WITH OUR WEATHER BECOMING
SOMEWHAT UNSETTLED. WHILE SIGNIFICANT RAIN IS NOT EXPECTED AT THIS
POINT...HAVE REINTRODUCED SOME SHOWERS INTO THE PACKAGE.
A BROAD CYCLONIC FLOW OVER THE LOWER GREAT LAKES WILL THEN BE
CONDUCIVE FOR MORE SHOWERS ON MONDAY...WITH COVERAGE AND INTENSITY
REMAINING LESS THAN SIGNIFICANT.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. THE STRONGER CELLS WILL LIKELY PRODUCE VERY
HEAVY PRECIPITATION WHICH COULD RESULT IN MVFR/IFR RESTRICTIONS.
BEHIND THE COLD FRONT FRONT TONIGHT... A GENERAL DRYING AND CLEARING
TREND SHOULD FOLLOW. THE EXCEPTION IS IN THE NORTH COUNTRY/ KART/
WHERE SOME LAKE ENHANCED SHOWERS AND THUNDERSTORMS COULD PERSIST
OVERNIGHT. THE OTHER EXCEPTION TO LARGELY VFR CONDITIONS OVERNIGHT
IS THE POTENTIAL FOR SOME PATCHY VALLEY FOG IN THE SOUTHERN TIER
LATE TONIGHT.
OUTLOOK...
WEDNESDAY...SCATTERED SHOWERS/POSSIBLE MVFR ACROSS THE NORTH COUNTRY
AND SAINT LAWRENCE VALLEY...OTHERWISE VFR.
THURSDAY THROUGH MONDAY...VFR.
&&
.MARINE...
IN ADVANCE OF AN APPROACHING SECONDARY COLD FRONT...AN INCREASING
WEST-SOUTHWESTERLY FLOW ACROSS LAKE ERIE SHOULD ALLOW WINDS AND
WAVES TO REACH LOW-END ADVISORY CRITERIA FROM THIS AFTERNOON INTO
THIS EVENING...BEFORE IMPROVING CONDITIONS FOLLOW FOR THE BALANCE OF
THE NIGHT. FOR THIS REASON...A SMALL CRAFT ADVISORY HAS BEEN ISSUED
AS OUTLINED BELOW.
OTHERWISE...CONDITIONS ARE GENERALLY EXPECTED TO REMAIN BELOW
ADVISORY LEVELS THROUGH TONIGHT...THOUGH LOCALLY HIGHER WINDS AND
WAVES WILL BE POSSIBLE IN AND NEAR ANY THUNDERSTORMS THAT DEVELOP
IN ADVANCE OF/ALONG THE COLD FRONT THIS AFTERNOON AND EVENING.
IN THE WAKE OF THE SECONDARY COLD FRONT...AN INCOMING COOLER
AIRMASS WILL SET THE STAGE FOR POSSIBLE WATERSPOUTS ACROSS THE
LOWER LAKES FROM LATER TONIGHT INTO WEDNESDAY MORNING. THE BEST
POTENTIAL FOR THESE WILL BE FOUND ACROSS LAKE ONTARIO...WHERE THE
COMBINATION OF LAKE-850 MB DELTA-T VALUES OF 14C TO 15C AND AN
EXPECTED BAND OF LAKE-ENHANCED SHOWERS/LOW LEVEL CONVERGENCE
APPEARS ENOUGH TO JUSTIFY A CHANCE OF WATERSPOUTS IN THE FORECAST
FOR LATER TONIGHT AND WEDNESDAY MORNING.
MEANWHILE ACROSS LAKE ERIE...SOMEWHAT LOWER LAKE-850 MB DELTA-T
VALUES AND MORE LIMITED/SHORTER-DURATION SHOWER COVERAGE SHOULD
KEEP ANY WATERSPOUT POTENTIAL CONFINED TO THE SLIGHT CHANCE
RANGE...AND MAINLY LATER ON TONIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
041.
&&
SYNOPSIS...JJR
NEAR TERM...CHURCH/JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH/JJR
MARINE...CHURCH/JJRHazardous weather outlook, Aug 4, 4:41 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 441 AM EDT TUE AUG 4 2015 NYZ001>008-010>014-019>021-085-050845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 441 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 441 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 4, 2:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
229 PM EDT TUE AUG 4 2015
NYZ004-005-041915-
NORTHERN CAYUGA-WAYNE-
229 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CAYUGA AND SOUTHEASTERN WAYNE
COUNTIES...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE AND MOVING EAST
AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLYDE...WEEDSPORT...CATO...CONQUEST...SAVANNAH...PORT BYRON...
MERIDIAN AND SOUTH BUTLER.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 40.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4311 7649 4310 7650 4303 7649 4303 7671
4302 7687 4315 7687 4319 7647 4315 7647
4314 7649 4313 7648 4311 7647
TIME...MOT...LOC 1828Z 266DEG 10KT 4309 7679
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:06 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Aug 4, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 39 min |
| Aug 4, 3:50 PM EDT | Small Craft Advisory | BUF | 37 hr | |
| Aug 4, 4:18 PM EDT | Special Marine Warning | BUF | 42 min | |
| Aug 4, 4:25 PM EDT | Special Weather Statement | BUF | Wayne | 50 min |
| Aug 4, 5:06 PM EDT | Special Marine Warning | BUF | 54 min | |
| Aug 4, 5:52 PM EDT | Special Weather Statement | BUF | Erie | 23 min |
| Aug 4, 6:40 PM EDT | Special Weather Statement | BUF | Genesee | 50 min |
| Aug 4, 7:06 PM EDT | Special Marine Warning | BUF | 54 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.